Ohio, 2003Tornadoes and Hail in Ohio, November 12, 2003
November 12, 2003 · NWS CLE · 16 events in 15 counties and zones
13 thunderstorm wind, 2 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $21 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 12, 2:00 PM EST, 3 hours earlier.
Area forecast discussion, Nov 12, 2:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EST WED NOV 12 2003
MAJOR CONCERN FOR THIS PCKG IS WHAT TO DO WITH HIGH WIND WATCH
CURRENTLY IN EFFECT LATE TONIGHT AND THU. THINKING ATTM IS TO
CONVERT TO A HIGH WIND WARNING ABT NRN 1/3 CWA AND REST WILL GO WITH
WIND ADVISORY. LOOKS RIGHT NOW THAT STGST WINDS FM 10Z-16Z.
IN GENERAL...MDLS SEEM TO BE IN REAL GOOD AGREEMENT HANDLING UPR LVL
FEATURES THRU PCKG. BRD TROF N CNTRL U.S. SHARPENS UP AS IT MOVS E
THEN KIND OF CLOSES OFF AS IT APPCHS NEW ENG. BY 42-48 HRS CWA AT PT
OF INFLECTION WITH COLLAPSING RDG COMING IN THEREAFTER.
STG DRY SLOTTING BEING PORTRAYED BY ALL MDLS FOR THIS AFTN AND
EVE...SPCLY WRN SXNS. THIS HOWEVER NOT UNTYPICAL FOR SUCH A TIGHT
SFC
LOW. WRAP-ARND MSTR MOVG RPDLY BACK IN OVRNGT TNGT AS IS THE COLD
AIR AND STG WINDS. NGM FRH FCST ALSO NOT SUPPORTING A WHOLE LOT OF
QPF THRUOUT. THIS KIND OF GOES AGAINST THE HIGHER POPS NGM
PORTRAYING OVR OTHER MDLS. OTHER MDLS RMN IN CHC REGIME FOR TNGT W
WHILE NGM HIGH LKLY. WL PRBBL GO WITH HIGH CHC POPS W TNGT AND LKLY
ELSEWR. WORDING WL PRBBLY BE SHWRS LIKELY CHANGING TO SNOW SHOWERS
TNGT. MNLY SNWSHWRS ON THU. ATTM DONT FEEL ANY HEADLINE NECESSARY
FOR THU CONSIDERING GRND WARMTH AND WIND SPEEDS AND DIRECTION.
ACCUMS LIKELY HIGHEST OVR TYPICAL LE CNTYS. MAYBE AND INCH OR TWO
IN NRSHR AREAS AND 2 TO 3 INCHES INLAND FOR DAYTIME THU. FOR THU
POPS WL RANGE FROM FLURRIES WEST TO CAT SNWSHWRS XTRM NE OH/NW PA.
LKLY SNWSHWRS EXTRM E FOR THU NGT AND SCT SNWSHWRS NXT SET TO W AND
NOTHING OVR WRN 1/2 CWA. NOTHING ON FRI ANYWR. GUID TMPS PRETTY MUCH
IN BALLPARK BUT MET RUNNING A LTL WARM FOR HIGHS. PLENTY OF ROOM FOR
TWEEKING.
.CLE...
OH...HIGH WIND WARNING LATE TNGT AND THURSDAY FOR LAKE SHORE AND
JUST INLAND.
WIND ADVISORY LATE TNGT AND THURSDAY FOR REMAIDER OF NORTHERN
THIRD OF OHIO.
PA...HIGH WIND WARNING LATE TNGT AND THURSDAY.
VRCEKHazardous weather outlook, Nov 12, 5:35 AM EST, 11 hours 25 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY.
THE STORM PREDICTION CENTER SAYS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA IS IN A MODERATE RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL AND MAY BE EVEN
SOME TORNADOES ARE POSSIBLE. THIS WEATHER WILL BE AHEAD OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. IF WE GET SOME SUNSHINE TODAY THAT WILL INCREASE THE
CHANCES OF SEVERE WEATHER AS THE AIRMASS WILL BE MORE UNSTABLE.
BEHIND THE COLD FRONT IT WILL BECOME WINDY. A HIGH WIND WATCH IS IN
EFFECT FOR LATE TONIGHT AND THURSDAY FOR THE LAKESHORE COUNTIES FROM
LORAIN COUNTY EAST AS THE COLD AIR POURS INTO THE REGION. WIND GUSTS
UP TO 60 MPH ARE POSSIBLE IN THE WATCH AREA AND APPROACHING 45 MPH
ELSEWHERE.
.DAYS TWO THROUGH SEVEN...
THURSDAY WILL BE WINDY WITH THE STRONGEST WINDS OVER PARTS OF
NORTHEAST OHIO AND A HIGH WIND WATCH IS IN EFFECT FOR THAT AREA.
SOME LAKE EFFECT SNOW SHOWERS WILL ALSO OCCUR WITH SOME ACCUMULATING
SNOW ESPECIALLY IN THE SNOW BELT COUNTIES. SINCE THE GROUND IS WARM
MUCH OF THE SNOW ACCUMULATION WILL BE ON GRASSY AREAS AND ON
VEHICLES AND DECKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY AFTER 1 PM.
KIELTYKA
In the hours before
Special weather statement, Nov 12, 4:08 PM EST, 52 minutes before
OHZ003-006>008-017-018-027-028-036-037-122145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EST WED NOV 12 2003
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR NORTHERN OHIO.
SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE NORTHWEST
SECTIONS OF OHIO. THESE STORMS WERE MOVING EAST 30 TO 40 MILES
AN HOUR. WITH THIS MOVEMENT...THE STORMS WILL BE ENTERING LUCAS...
WOOD AND HANCOCK COUNTIES BY FIVE PM.
THE STORMS MAY PRODUCE VERY HEAVY RAIN...SMALL HAIL AND GUSTY
WINDS.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE
STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS.
Event by event
13 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Wood
- When
- November 12, 5:00 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -82.983
Thunderstorm winds downed a few large tree limbs southeast of Bowling Green.
Hail, Hancock
- When
- November 12, 5:00 PM EST
- Where
- Hancock County, Mc Comb
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -81.117
Nickel to quarter size hail was observed.
Thunderstorm Wind, Sandusky
- When
- November 12, 5:30 PM EST
- Where
- Sandusky County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.167, -81.233
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Wyandot
- When
- November 12, 5:30 PM EST
- Where
- Wyandot County, Harpster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -82.617
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Seneca
- When
- November 12, 5:35 PM EST
- Where
- Seneca County, Tiffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -83.783
Thunderstorm winds downed one tree and several large limbs.
Thunderstorm Wind, Crawford
- When
- November 12, 5:55 PM EST to 6:00 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.400, -82.283
Thunderstorm winds downed two large trees near Bucyrus.
Thunderstorm Wind, Erie
- When
- November 12, 6:00 PM EST
- Where
- Erie County, Milan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.867, -81.400
Thunderstorm winds downed one tree and several large limbs five miles north of Milan.
Thunderstorm Wind, Morrow
- When
- November 12, 6:00 PM EST
- Where
- Morrow County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.633, -82.233
Thunderstorm winds downed a few trees across the county.
Thunderstorm Wind, Ashland
- When
- November 12, 6:30 PM EST
- Where
- Ashland County, Loudonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.350, -83.117
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Huron
- When
- November 12, 6:30 PM EST
- Where
- Huron County, Norwalk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.733, -83.250
Thunderstorm winds downed several road signs south of Norwalk.
Tornado, Wayne
- When
- November 12, 7:00 PM EST to 7:18 PM EST
- Where
- Wayne County, Wooster
- Rating
- F2
- Path length
- 12 mi
- Path width
- 125 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $21 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.367, -83.667
A tornado touched down southwest of Wooster near the intersection of U.S. Route 250 and Old Lincoln Highway (County Road 30A). Several businesses were heavily damaged near the site of the initial touchdown. The tornado then crossed State Route 302 and moved over open farmland and into a business park on the southwest side of Wooster. Several more business were damaged in this area. The tornado continued east through residential neighborhoods just north of downtown Wooster. The tornado exited the city near the intersection of State Routes 3/83 and 585. A factory near this location was heavily damaged. The tornado continued east into Green Township and strengthened to F2 intensity at it crossed Geyers Road. Two more businesses were heavily damaged in this area. The tornado weakened to F1 intensity just after severely damaging a home on Canal Road near Eby Road. The tornado continued across open farmland for another four miles before finally lifting just southwest of Orrville near the intersection of Back Orrville Road and North Crown Hill Road. The damage path was around 12 miles in length and up to 125 yards in width. Around 15 businesses and over 100 homes were damaged by this tornado. Ten semi trailers were overturned at one factory and over 30 cars heavily damaged at an automobile dealership. Many other automobiles were damaged along the damage path. In addition, hundreds of trees and dozens of power poles were downed.
Thunderstorm Wind, Knox
- When
- November 12, 7:10 PM EST
- Where
- Knox County, Millwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -81.933
Thunderstorm winds damaged the roofs of several buildings along U.S. Route 62 near Millwood. Many trees were also downed in the area.
Thunderstorm Wind, Holmes
- When
- November 12, 7:40 PM EST
- Where
- Holmes County, Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.100, -83.167
Thunderstorm winds downed a few trees and large limbs.
Thunderstorm Wind, Stark
- When
- November 12, 7:45 PM EST
- Where
- Stark County, North Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -82.617
Thunderstorm wind gusts estimated at 60 mph downed many trees in and around North Canton.
Tornado, Stark
- When
- November 12, 7:50 PM EST
- Where
- Stark County, Lexington
- Rating
- F1
- Path length
- 3.5 mi
- Path width
- 50 yd
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.600, -82.117
A small F1 tornado touched down in rural Lexington Township just north of State Route 619 and just to the west of Freshley Road. Over 75 trees were snapped on a property near the initial touchdown. The tornado traveled east for around three and a half miles before dissipating just east of Webb Road. Most of the damage path was through wooded areas. Four homes sustained minor damage and a garage was leveled as the tornado crossed State Route 225. Hundreds of trees were downed along the damage path which was up to 50 yards in width at times.
Thunderstorm Wind, Portage
- When
- November 12, 7:55 PM EST
- Where
- Portage County, Ravenna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.533, -82.850
Thunderstorm winds downed a few trees southeast of Ravenna.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- High Wind in Iowa, November 12, 20032 injured · $2.6 million · 55 kt wind · 45 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- Tornado in Ohio, November 12, 20031 injured · $160,000 · F2 · 1 event
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Blizzard and Winter Storm in Michigan, November 12 to 13, 2003$230,000 · 68 kt wind · 26 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
- Tornado and Hail in Michigan, November 12, 2003$100,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330558, 5332134, 5330556, 5330557, 5330555, 5330554, 5330553, 5331664, 5330560, 5330561, 5331256, 5332133, 5330559, 5332132, 5331663, 5332135.